Embeddings of a family of Danielewski hypersurfaces and certain C + -actions on C 3
Annales de l'Institut Fourier, Volume 56 (2006) no. 5, p. 1567-1581

We consider the family of polynomials in C[x,y,z] of the form x 2 y-z 2 -xq(x,z). Two such polynomials P 1 and P 2 are equivalent if there is an automorphism ϕ * of C[x,y,z] such that ϕ * (P 1 )=P 2 . We give a complete classification of the equivalence classes of these polynomials in the algebraic and analytic category. As a consequence, we find the following results. There are explicit examples of inequivalent polynomials P 1 and P 2 such that the zero set of P 1 +c is isomorphic to the zero set of P 2 +c for all cC. There exist polynomials which are algebraically inequivalent but analytically equivalent. There exist polynomials which are algebraically inequivalent but when considered as polynomials in C[x,y,z,w] become equivalent. This last result answers a problem posed in [7]. Finally, we get a complete classification of C + -actions on C 3 which are defined by a triangular locally nilpotent derivation of the form x 2 /z+(2z+xq(x,z))/y.

Nous considérons la famille de polynômes de C[x,y,z] de la forme x 2 y-z 2 -xq(x,z). Deux polynômes P 1 et P 2 sont dits équivalents s’il existe un automorphisme ϕ* de C[x,y,z] tel que ϕ*(P 1 )=P 2 . Nous donnons une classification complète des classes d’équivalence de ces polynômes dans les catégories algébrique et analytique. Nous en déduisons les résultats suivants. Il existe des exemples explicites de polynômes non équivalents P 1 et P 2 tels que l’ensemble des zéros de P 1 +c est isomorphe à l’ensemble des zéros de P 2 +c pour tout cC. Il existe des polynômes analytiquement équivalents qui ne le sont pas algébriquement. Il existe des polynômes algébriquement non équivalents mais qui, vus comme des polynômes de C[x,y,z,w], le deviennent. Ce dernier résultat répond à un problème posé dans [7]. Finalement, nous obtenons une classification complète des actions de C + sur C 3 définies par une dérivation triangulaire de la forme x 2 /z+(2z+xq(x,z))/y.

DOI : https://doi.org/10.5802/aif.2220
Classification:  14R10,  14R05,  14L30
Keywords: equivalence of polynomials, stable equivalence, algebraic embeddings, Danielewski surfaces.
@article{AIF_2006__56_5_1567_0,
     author = {Moser-Jauslin, Lucy and Poloni, Pierre-Marie},
     title = {Embeddings of a family  of Danielewski hypersurfaces  and certain $\mathbf{C}^+$-actions on $\mathbf{C}^3$},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {56},
     number = {5},
     year = {2006},
     pages = {1567-1581},
     doi = {10.5802/aif.2220},
     mrnumber = {2273864},
     zbl = {1120.14056},
     language = {en},
     url = {http://www.numdam.org/item/AIF_2006__56_5_1567_0}
}
Moser-Jauslin, Lucy; Poloni, Pierre-Marie. Embeddings of a family  of Danielewski hypersurfaces  and certain $\mathbf{C}^+$-actions on $\mathbf{C}^3$. Annales de l'Institut Fourier, Volume 56 (2006) no. 5, pp. 1567-1581. doi : 10.5802/aif.2220. http://www.numdam.org/item/AIF_2006__56_5_1567_0/

[1] Danielewski, W. On the cancellation problem and automorphism groups of affine algebraic varieties (1989) (preprint, Warsaw)

[2] Dubouloz, A. Sur une classe de schémas avec actions de fibrés en droites, Grenoble, Institut Fourier (2004) (Ph. D. Thesis)

[3] Dubouloz, A. Danielewski-Fieseler surfaces, Transformation Groups, Tome 10 (Juin 2005) no. 2, pp. 139-162 | Article | MR 2195597 | Zbl 1105.14083

[4] Fieseler, K.-H. On complex affine surfaces with C + -action, Comment. Math. Helvetici, Tome 69 (1994), pp. 5-27 | Article | MR 1259603 | Zbl 0806.14033

[5] Freudenburg, G.; Moser-Jauslin, L. Embeddings of Danielewski surfaces, Math. Z., Tome 245 (2003) no. 4, pp. 823-834 | Article | MR 2020713 | Zbl 1074.14054

[6] Makar-Limanov, L. On the group of automorphisms of a surface x n y=P(z), Israel J. Math., Tome 121 (2001), pp. 113-123 | Article | MR 1818396 | Zbl 0980.14030

[7] Makar-Limanov, L.; Van Rossum, P.; Shpilrain, V.; Yu, J.-T. The stable equivalence and cancellation problems, Comment. Math. Helv., Tome 79 (2004), pp. 341-349 | Article | MR 2059436 | Zbl 1063.14077

[8] Shpilrain, V.; Yu, J.-T. Embeddings of hypersurfaces in affine spaces, J. Alg., Tome 239 (2001), pp. 161-173 | Article | MR 1827879 | Zbl 1064.14076

[9] Shpilrain, V.; Yu, J.-T. Affine varieties with equivalent cylinders, J. Alg., Tome 251 (2002), pp. 295-307 | Article | MR 1900285 | Zbl 1067.14064